MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACC STD 125MM 5 CBL TROCH GRIP; CERCLAGE, FIXATION

SMITH & NEPHEW, INC. ACC STD 125MM 5 CBL TROCH GRIP; CERCLAGE, FIXATION
Catalog Number 71340011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/21/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient who had intertan operation on (b)(6) 2017 at this hospital had pain and took x-ray at other hospital, then it was noted that the nail was broken.Revision surgery (bhr) wil be performed.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.Without the actual devices involved our investigation cannot proceed.If the devices or new information is received in the future, the complaints can be re opened.The clinical medical investigation concluded this case reports a ¿revision surgery (bhr) will be performed, but this has already been revised to a femoral stem with a tandem bipolar head and not a bhr implant due to a broken intertan nail.Four x ray photos where provided which demonstrate the intertrochanteric fracture and repair with cerclage wires and intramedullary nail and a femoral fracture plate and a broken nail with a non union of the intertrochanteric fracture, repaired with a femoral stem and bipolar head and cerclage wiring one x ray photo confirms the presence of the broken nail.There are no additional medical documents available for review and without the return of the associated device a product evaluation could not be included in this investigation.Additionally, there is no report of the patient¿s current condition following the revision.However, it is likely the patient will experience pain and possibly have post op rehab.In the absence of any relevant supporting documentation or the explant for analysis, a definitive root cause of the reported broken intertan nail cannot be determined but the nonunion of the femoral fracture is the likely root cause.Based on insufficient information, no further clinical assessment can be performed.Should additional information be provided, the clinical/medical investigation can be re evaluated at that time.Mimb review.Assess severity of complaint case to determine if additional actions or inputs are required for inclusion in the medical assessment.Determine if a medical assessment will be performed based on a review of the complaint details and further input from the medical director/designee.Will proceed with a medical assessment based on clinical supporting documents provided.If no relevant medical information is provided can close the mi task.Approved by (b)(6), md a review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: patient information.Surgical procedure/post-operative care review.Device labeling (including technique guides, ifus, etc.) this case reports a ¿revision surgery (bhr) will be performed¿ but this has already been revised to a femoral stem with a tandem bipolar head and not a bhr implant due to a broken intertan nail.Four x-ray photos where provided which demonstrate the intertrochanteric fracture and repair with cerclage wires and intramedullary nail and a femoral fracture plate and a broken nail with a non-union of the intertrochanteric fracture, repaired with a femoral stem and bipolar head and cerclage wiring one x-ray photo confirms the presence of the broken nail.There are no additional medical documents available for review and without the return of the associated device a product evaluation could not be included in this investigation.Additionally, there is no report of the patient¿s current condition following the revision.However, it is likely the patient will experience pain and have possibly have post op rehab.In the absence of any relevant supporting documentation or the explant for analysis, a definitive root cause of the reported broken intertan nail cannot be determined but the nonunion of the femoral fracture is the likely root cause.Based on insufficient information, no further clinical assessment can be performed.Should additional information be provided, the clinical/medical investigation can be re-evaluated at that time.Approved by (b)(6), md on (b)(6) 2019.

Brand Name
ACC STD 125MM 5 CBL TROCH GRIP
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8329903
Report Number1020279-2019-00533
Device Sequence Number2229450
Product Code JDQ
UDI-Device Identifier03596010485809
UDI-Public03596010485809
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K031162
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71340011
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date06/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;